Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 25, NWS Pocatello, ID

October 11, 2016

NWS Pocatello, ID issued this wind advisory at Oct 11, 2016, 3:49 AM MDT. It took effect at Oct 11, 2016, 1:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2016, 3:49 AM MDT (09:49 UTC)
In effect from
Oct 11, 2016, 1:00 PM MDT
Expired
Oct 11, 2016, 7:00 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

783 
WWUS75 KPIH 110949
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
349 AM MDT TUE OCT 11 2016

IDZ021-112100-
/O.UPG.KPIH.FZ.A.0002.161012T0900Z-161012T1500Z/
/O.NEW.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/
/O.NEW.KPIH.WI.Y.0025.161011T1900Z-161012T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
349 AM MDT TUE OCT 11 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY HAS ALSO
BEEN ISSUED AND IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING.

* IMPACTS/TIMING...WINDS WILL INCREASE DURING THE DAY, PEAKING
  BETWEEN 1 PM AND SUNSET. AT OR BELOW FREEZING TEMPERATURES ARE
  EXPECTED BETWEEN 3AM TONIGHT AND 9AM WEDNESDAY. 

* WINDS...WEST TO SOUTHWEST AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH.

* TEMPERATURES...25 TO 31 DEGREES. 

* IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE 
  PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. 
  THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. 

* LOCATIONS...POCATELLO...AMERICAN FALLS...BLACKFOOT AND
  ABERDEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ020-112100-
/O.UPG.KPIH.HZ.A.0001.161012T0900Z-161012T1500Z/
/O.NEW.KPIH.HZ.W.0001.161012T0900Z-161012T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
349 AM MDT TUE OCT 11 2016

...HARD FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...24 TO 29 DEGREES. 

* IMPACTS...CONSIDER HARVESTING ANY PRODUCE REMAINING IN THE 
  GARDEN. TEMPERATURES THIS COLD REPRESENT A HARD FREEZE AND CAN 
  KILL ANY FREEZE SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

IDZ017-112100-
/O.UPG.KPIH.FZ.A.0002.161012T0900Z-161012T1500Z/
/O.NEW.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN
349 AM MDT TUE OCT 11 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...27 TO 32 DEGREES. 

* IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE 
  PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. 
  THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
334 
WWUS75 KPIH 111944
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
144 PM MDT TUE OCT 11 2016

IDZ021-120200-
/O.CON.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/
/O.CON.KPIH.WI.Y.0025.000000T0000Z-161012T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
144 PM MDT TUE OCT 11 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

* IMPACTS/TIMING...WINDS WILL CONTINUE...DIMINISHING AROUND
  SUNSET. AT OR BELOW FREEZING TEMPERATURES ARE EXPECTED BETWEEN
  3AM TONIGHT AND 9AM WEDNESDAY.

* WINDS...WEST TO SOUTHWEST AROUND 30 MPH WITH GUSTS TO AROUND 40 MPH.

* TEMPERATURES...25 TO 31 DEGREES.

* IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE 
  PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. 
  THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. 

* LOCATIONS...POCATELLO...AMERICAN FALLS...BLACKFOOT AND 
  ABERDEEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ020-120200-
/O.CON.KPIH.HZ.W.0001.161012T0900Z-161012T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
144 PM MDT TUE OCT 11 2016

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

* TEMPERATURES...24 TO 29 DEGREES.

* IMPACTS...CONSIDER HARVESTING ANY PRODUCE REMAINING IN THE 
  GARDEN. TEMPERATURES THIS COLD REPRESENT A HARD FREEZE AND CAN 
  KILL ANY FREEZE SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

IDZ017-120200-
/O.CON.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN
144 PM MDT TUE OCT 11 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

* TEMPERATURES...27 TO 32 DEGREES.

* IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE 
  PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. 
  THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
608 
WWUS75 KPIH 120100
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
700 PM MDT TUE OCT 11 2016

IDZ021-121200-
/O.CAN.KPIH.WI.Y.0025.000000T0000Z-161012T0200Z/
/O.CON.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
700 PM MDT TUE OCT 11 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

* TEMPERATURES...25 TO 31 DEGREES.

* IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE
  PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE.
  THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ020-121200-
/O.CON.KPIH.HZ.W.0001.161012T0900Z-161012T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
700 PM MDT TUE OCT 11 2016

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

* TEMPERATURES...24 TO 29 DEGREES.

* IMPACTS...CONSIDER HARVESTING ANY PRODUCE REMAINING IN THE 
  GARDEN. TEMPERATURES THIS COLD REPRESENT A HARD FREEZE AND CAN 
  KILL ANY FREEZE SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

IDZ017-121200-
/O.CON.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN
700 PM MDT TUE OCT 11 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

* TEMPERATURES...27 TO 32 DEGREES.

* IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE 
  PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. 
  THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 11, 3:26 AM MDT, 23 minutes earlier.

Area forecast discussion, Oct 11, 3:26 AM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
326 AM MDT TUE OCT 11 2016

.SHORT TERM...Today through Wednesday. As a upper low swings over
the northern Rockies today, most of showers should eventually
shift into the eastern highlands with a few possible across the
southern highlands. Rain and high mountain snow amounts will be on
the light side. As a cold front drops south over the Divide this
afternoon, west to southwest winds crank up ahead of it. Sustained
winds of 25-30mph with gusts around 40mph are expected especially
across the Lower Snake Plain and adjacent highlands. We will issue
a WIND ADVISORY for those areas. It still remains to be seen if we
have blowing dust but certainly can't rule it out. By tonight, the
winds and clouds are out of here. The cold front will continue to
drop south and allow cold air to settle in for the night. It will
be downright cold with the first widespread freeze of the fall
likely and many areas seeing a hard freeze (outside of higher
valleys). We will convert all watches to warnings based on the
forecast. Dry but cooler conditions will continue tomorrow. Higher
clouds will begin moving in from the west Wednesday night. That
along with increasing south winds south of the Snake River, should
mean a warmer night. That said, the Upper Snake Plain may see
another freeze. Keyes

.LONG TERM...Thursday through next Monday. Storm #1 moves in late
Thursday and continues through Friday night. This one, as well as
the others coming Sunday and Tuesday, will have plenty of Pacific
moisture with it. In fact at some point, we should see the
remnants of Typhoon Songda infused in the moisture train. Getting
back to the first event, through Thursday night pretty all of the
moisture falls from Shoshone north through Stanley and the
Sawtooths and around Island Park. This is due to very strong
southwest flow and upslope conditions. Other areas may see a few
pockets of light rain. That storm itself crosses over Idaho on
Friday, spreading precipitation across the rest of the area.
Things slowly dry out Friday night with some lingering showers
especially in the Sawtooths and along the Wyoming border. Snow
levels until the very end stay in the 8500-9000ft range in the
central mountains and around Island Park, and 9000-10000ft
elsewhere. Friday night, they drop to 7000-8000ft across the north
and 8000-9000ft closer to the Utah border. The big winners in
terms of moisture will be the Island Park area with 0.50-0.75" and
from Shoshone northward with 0.75-1.75" of moisture. Snowfall is
expected to be light except in the central mountains above 8500ft
where SEVERAL INCHES of wet snow are possible. Impacts to travel
will be minimal even for Galena Summit it appears right now.
People in the backcountry though will need to be ready for much
colder weather and wet/snowy conditions. There will be plenty of
wind areawide, so it will feel even cooler that what it actually
is especially higher up.

We see a lull in the action for Saturday except in some of the
mountainous areas with the next storm arriving Saturday night and
Sunday. Again, plenty of moisture will fall especially in the
highlands due to strong upslope conditions. Snow levels will be
high, but just a little lower in the 7500-9500ft range. We repeat
the cycle Monday and Tuesday with a short break followed by
another storm.  Keyes

&&

.AVIATION...A low pressure trough will work ESE through the NRN
Rockies today bringing a modest threat of showers to KDIJ and windy
conditions to KIDA, KPIH, and KBYI through sundown. Near MVFR CIGS
and perhaps even a lightning strike may develop in the showers over
KDIJ through the afternoon otherwise VFR mid to upper level cloud
cover is anticipated at the remaining terminals today with
rapid clearing overnight. Huston

&&

.FIRE WEATHER...Early morning satellite imagery was showing a low
pressure trough digging ESE across the NRN Rockies while the
regional radar loop was showing isolated showers embedded in the WSW
flow out ahead of the trough over SE Idaho. Numerical models
continue to drive the upper trough ESE across Montana and into the
Idaho/Wyoming border region this afternoon while the isolated shower
activity transitions from the CNTRL mountains into the ERN
Highlands. The main impact of the passing trough will likely be the
windy conditions throughout the Snake River Plain/ERN Magic Valley
and SE Highlands this afternoon into early this evening. The trough
will work further east into the Dakotas this evening with rapid
clearing from the west followed by temperatures plunging into the
teens in the mountains and upper 20s within the Snake River Plain
later tonight. After the frosty start Wednesday morning, daytime
highs will slowly rebound to near normal (50's in the mountains and
lower 60's in the Snake Plain) Wednesday afternoon and above normal
for Thursday as the next Pac storm system sets up off the NW coast.
After Thursday, the pattern turns wet and windy with near seasonable
(cooler) temperatures as a series of storm systems sweep across the
NW states Friday, Sunday, and Tuesday night resulting in valley rain
and higher mountain snowfall. Huston

&&

.PIH Watches/Warnings/Advisories...
Freeze Warning from 3 AM to 9 AM MDT Wednesday for IDZ017-021.

Wind Advisory from 1 PM this afternoon to 8 PM MDT this evening
for IDZ021.

Hard Freeze Warning from 3 AM to 9 AM MDT Wednesday for IDZ020.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 6:45 PM MDTFreeze WatchPIH9 hr
Oct 10, 6:45 PM MDTHard Freeze WatchPIH9 hr
Oct 11, 3:49 AM MDTFreeze WarningPIH29 hr
Oct 11, 3:49 AM MDTHard Freeze WarningPIH29 hr

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.